Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 22, 2010, 9:27 AM PST for 4 counties in California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2010, 9:27 AM PST (17:27 UTC)
- Expired
- Dec 22, 2010, 11:30 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 45 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 10:43 AM PST | FLASH FLOOD | Apple Valley, CA | MANY STREETS FLOODED THROUGHOUT APPLE VALLEY. HOMES AND BUSINESSES FLOODED. MANY VEHICLES DISABLED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WGUS56 KSGX 221727
FFWSGX
CAC059-065-071-073-221930-
/O.NEW.KSGX.FF.W.0028.101222T1727Z-101222T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
927 AM PST WED DEC 22 2010
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YUCAIPA...WRIGHTWOOD...VICTORVILLE...
SAN BERNARDINO...RIALTO...REDLANDS...ONTARIO...HESPERIA...
FONTANA...CHINO...APPLE VALLEY...
ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YORBA LINDA...TUSTIN FOOTHILLS...
TUSTIN...SANTA ANA...SAN CLEMENTE...MISSION VIEJO...LAGUNA BEACH...
IRVINE...FULLERTON...ANAHEIM...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...CORONA...
EXTREME NORTHWESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 1130 AM PST
LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING...MUD SLIDES...
BRIDGES COMPROMISED AND NUMEROUS ROAD CLOSURES FROM HEAVY RAINFALL
AND SATURATED GROUND OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3475 11664 3411 11656 3410 11660 3404 11662
3403 11655 3388 11653 3381 11728 3338 11759
3346 11770 3388 11801 3395 11797 3395 11779
3399 11780 3403 11773 3428 11764 3482 11767
$$
MM2 follow-up statements
950
WGUS76 KSGX 221844
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1044 AM PST WED DEC 22 2010
CAC059-065-071-073-221930-
/O.CON.KSGX.FF.W.0028.000000T0000Z-101222T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
1044 AM PST WED DEC 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM PST FOR
ORANGE...NORTHWESTERN RIVERSIDE...SOUTHWESTERN SAN BERNARDINO AND
EXTREME NORTHWESTERN SAN DIEGO COUNTIES...
AT 1034 AM PST...TRAINED WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT
REPORTED FLASH FLOODING CONTINUING OVER THE WARNED AREA...ESPECIALLY
APPLE VALLEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST
FALLS...YUCAIPA...WRIGHTWOOD...VICTORVILLE...UPLAND...SAN
BERNARDINO...RUNNING SPRINGS...RIALTO...REDLANDS...RANCHO
CUCAMONGA...ONTARIO...MUSCOY...MONTCLAIR...MENTONE...LOMA
LINDA...LAKE ARROWHEAD...HIGHLAND...HESPERIA...FONTANA...
CRESTLINE...COLTON. ..BLOOMINGTON...BIG BEAR LAKE...BIG BEAR
CITY...APPLE VALLEY AND ADELANTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3475 11664 3411 11656 3410 11660 3404 11662
3403 11655 3388 11653 3381 11728 3338 11759
3346 11770 3388 11801 3395 11797 3395 11779
3399 11780 3403 11773 3428 11764 3482 11767
$$
MM683
WGUS76 KSGX 221924
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1124 AM PST WED DEC 22 2010
CAC059-065-071-073-221930-
/O.EXP.KSGX.FF.W.0028.000000T0000Z-101222T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
1124 AM PST WED DEC 22 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM PST FOR ORANGE...
NORTHWESTERN RIVERSIDE...SOUTHWESTERN SAN BERNARDINO AND EXTREME
NORTHWESTERN SAN DIEGO COUNTIES...
LAT...LON 3475 11664 3411 11656 3410 11660 3404 11662
3403 11655 3388 11653 3381 11728 3338 11759
3346 11770 3388 11801 3395 11797 3395 11779
3399 11780 3403 11773 3428 11764 3482 11767
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 4:45 AM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 22, 4:45 AM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 AM PST WED DEC 22 2010
.SYNOPSIS...
A COLDER LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS TODAY WITH SHOWERS DECREASING
TONIGHT AND ENDING EARLY THURSDAY. FAIR AND WARMER FOR FRIDAY AND
SATURDAY. CHANCES FOR MAINLY LIGHTER PRECIPITATION AT TIMES FOR
SATURDAY NIGHT INTO MONDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH FRIDAY)...
CLOSED UPPER LEVEL LOW PRESSURE IS CENTERED JUST SOUTHWEST OF POINT
CONCEPTION. DIFLUENT FLOW AHEAD OF THIS UPPER LOW HAS GENERATED
WIDESPREAD MODERATE TO LOCALLY HEAVY PRECIPITATION OVER SOUTHWEST
CALIFORNIA OVERNIGHT WITH SNOW ABOVE 6000 TO 6500 FEET. THIS AREA OF
WIDESPREAD PRECIPITATION WILL BEGIN TO MOVE EAST AFTER DAY BREAK
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING THROUGH
THIS AFTERNOON AS THE MID LEVEL COLD POOL FROM THE UPPER LOW MOVES
ACROSS SOUTHWEST CALIFORNIA DESTABILIZING THE ATMOSPHERE. SMALL HAIL
IS POSSIBLE FROM THE THUNDERSTORMS THIS AFTERNOON. WATERSPOUTS AND
ISOLATED TORNADOES ARE POSSIBLE OVER THE COASTAL WATERS AND COASTAL
AREAS...MAINLY THIS MORNING. STRONG PREFRONTAL WINDS IN COASTAL AND
VALLEY AREAS EARLY THIS MORNING WILL BECOME SOUTHWEST AND WEAKEN
DURING THE AFTERNOON.
IN THE MOUNTAINS...SNOW LEVELS WILL LOWER TO 5000 TO 5500 FEET WITH
LOCALLY LOWER SNOW LEVELS POSSIBLE. WINTER STORM WARNING CONTINUES
FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 6500
FEET THROUGH THIS AFTERNOON. GREATEST SNOW ACCUMULATIONS WILL BE
ABOVE 7000 TO 7500 FEET WITH STORM TOTALS OF A FEW FEET ABOVE 7500
FEET. LESSER SNOWFALL ACCUMULATIONS BELOW 7000 FEET.
GREATEST STORM TOTAL RAINFALL SINCE FRIDAY HAS BEEN ON SOUTH FACING
SLOPES IN THE SAN GABRIEL AND SAN BERNARDINO MOUNTAINS IN SAN
BERNARDINO COUNTY WITH PEAK AMOUNTS IN A FEW LOCATIONS NOW EXCEEDING
22 INCHES. MOST AREAS IN SOUTHWEST CALIFORNIA EXCEPT FOR THE LOWER
DESERTS HAVE RECEIVED AT LEAST TWO INCHES SINCE FRIDAY WITH ABOUT
HALF THE AREA HAVING RECEIVED 5 OR MORE INCHES. A FLASH FLOOD WATCH
CONTINUES THROUGH THIS AFTERNOON. THE MOJAVE RIVER...THE SAN DIEGO
RIVER IN FASHION VALLEY...AND THE SANTA MARGARITA RIVER HAVE ALL
EXCEEDED FLOOD STAGE. BANDS OF SHOWERS...STRONGER SHOWERS...AND
ISOLATED THUNDERSTORMS COULD CAUSE RAPID RUNOFF AND FLOODING OF LOW
LYING AREAS TODAY.
SHOWERS WILL DECREASE TONIGHT AND END EARLY THURSDAY. FAIR...DRY...
AND WARMER FOR FRIDAY.
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...
A WEATHER SYSTEM FOR SATURDAY NIGHT AND SUNDAY COULD BRING MORE
PRECIPITATION...BUT NOT AS SIGNIFICANT AS THE PRECIPITATION THIS
PAST WEEK. A SECOND WEAKER SYSTEM COULD BRING MAINLY LIGHT
PRECIPITATION SUNDAY NIGHT AND MONDAY.
&&
.AVIATION...
221030Z...AREAS OF RAIN AND LIFR/IFR CONDITIONS WILL CONTINUE TODAY
AT MOST AIRPORTS...EVEN IN THE COACHELLA VALLEY AT TIMES. HIGHER
TERRAIN WILL BE OBSCURED IN CLOUDS/FOG. CONDITIONS WILL BE MORE
VARIABLE AFTER 18Z WITH OCCASIONAL THUNDERSTORMS WITH VERY HEAVY
RAIN AND LIFR/IFR CONDITIONS...BUT GENERALLY MVFR/VFR CONDITIONS AND
LIGHTER RAIN IN BETWEEN THUNDERSTORMS. CONDITIONS WILL IMPROVE
TONIGHT.
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. SOUTH WINDS OF
20-25 KT WITH LOCAL GUSTS TO 35 KT WILL OCCUR AHEAD OF THE COLD
FRONT...THEN WESTERLY WINDS OF 15-20 KT WILL DEVELOP BEHIND THE
FRONT THIS AFTERNOON. THERE WILL BE A THREAT OF THUNDERSTORMS TODAY
WITH LIGHTNING...HAIL...LOCAL WIND GUSTS OVER 35 KT AND WATERSPOUTS
POSSIBLE. SHORT PERIOD SWELLS FROM THE W...SW AND S WILL BRING
COMBINED SEAS OF UP TO 8 FEET IN THE OUTER WATERS AND 7 FEET IN THE
INNER WATERS THROUGH THIS MORNING. THE MODERATE W SWELL WILL
CONTINUE THROUGH THU.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO
COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING ABOVE 6500 FEET
FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS.
WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR THE ORANGE
COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
PZ...SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR THE COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MARTIN
AVIATION/MARINE...MACKECHNIE
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Dec 22, 5:45 AM PST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 545 AM PST WED DEC 22 2010 CAZ042-043-048-050-055>058-060>062-230200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 545 AM PST WED DEC 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT FLASH FLOOD WATCH THROUGH THIS AFTERNOON. SEE LAXFFASGX. WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 6500 FEET THROUGH THIS AFTERNOON. SEE LAXWSWSGX. LOCALLY STRONG GUSTY WINDS THROUGH EARLY AFTERNOON...MAINLY IN COASTAL AREAS...SEE LAXNPWSGX. SCATTERED THUNDERSTORMS WITH SMALL HAIL...WATERSPOUTS...AND ISOLATED TORNADOES ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NEEDED THROUGH THIS AFTERNOON. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 11:18 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Dec 22, 4:07 AM PST | River Flood Warning | SGX | San Diego | 13 hr |
| Dec 22, 4:59 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 8 hr |
| Dec 22, 7:34 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 116 min |
| Dec 22, 12:46 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Dec 22, 3:19 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 116 min |
| Dec 22, 3:43 PM PST | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 53 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.